Reversible tacrolimus-induced neurotoxicity isolated to the brain stem
Type of Spiritual Experience
A description of the experience
Reversible tacrolimus-induced neurotoxicity isolated to the brain stem - Oliverio PJ, Restrepo L, Mitchell SA, Tornatore CS, Frankel SR. - Department of Radiology, Georgetown University Medical Center, Washington, DC, USA.
Diplopia, nystagmus, visual hallucinations, and internuclear ophthalmoplegia developed in a 30-year-old woman 84 days after she received a matched, unrelated bone marrow transplant for chronic myeloid leukemia.
A regimen of tacrolimus had been administered since the transplantation was performed. MR imaging revealed bilaterally symmetric regions of signal abnormality with abnormal contrast enhancement in the brain stem. No supratentorial abnormality was present.
Tacrolimus therapy was discontinued, and the symptoms resolved. MR imaging that was performed 10 days after tacrolimus was discontinued showed resolution of the abnormalities.